How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Muneeb Ali Your Own Question
Dr. Muneeb Ali
Dr. Muneeb Ali, Intensivist
Category: Medical
Satisfied Customers: 3109
Experience:  MBBS, MD, MCCM.Currently working in Critical Care Medicine with 10 year experience in Medicine
22950887
Type Your Medical Question Here...
Dr. Muneeb Ali is online now
A new question is answered every 9 seconds

Why would my left thumb "fall asleep" and turn /purple

Customer Question

Why would my left thumb "fall asleep" and turn white/purple for no apparent reason? I'm 73 years old and take atorvastatin, metoprolol, and one 325 mil. Aspirin daily. Thanx
Submitted: 11 months ago.
Category: Medical
Expert:  khagihara replied 11 months ago.

How tall are you? How much do you weigh? Numbness, tingling, pain? When did it start? Is it consistent? Is it getting worse? Does anything make it better or worse? What tests did you have for it? Any medical problems? Any surgeries? Any other medications? Any family medical history?

Expert:  Dr Basu replied 11 months ago.

Hi there,

This is Dr Basu, experienced Internal Medicine Specialist.

I am here to address your concerns and provide great service.

These symptoms are likely due to the blood flow problem.

You may have blockages in the blood vessels, or there is blood clot in your vein.

Please see your doctor soon and ask for doppler ultrasound of the arm blood vessels.

Best wishes,

It was my pleasure to help you today.

If I have answered all your questions, Please rate my response Excellent (click on the 5th star).

Please bookmark my profile for asking further questions!

This is the link to my profile:

http://www.justanswer.com/medical/expert-mysticdoc/

Expert:  Dr. Muneeb Ali replied 11 months ago.

Hi there,

Well from what you are describing here there can be a couple of conditions which can cause these symptoms.

Peripheral arterial disease - which is a disease in which there is occlusion of the arteries. this can occur due to depositiopn of cholesterol in the arteries. this can cause teh color change as well as pain alongwith swelling. This can be diagnosed with a simple doppler USG

Blood clot - This is a condition in which a blood clot would block blood flow and this is an emergency and needs immediate removal of the clot by surgery or by blood thinners.

raynauds phenomenon - this is a condition in which there is transient constriction of the blood vessles which leads to problems like the ones you have. usually this is set off by cold and other triggers.

Now i would suggest that you contact an urgent care center or ER immediately and get this evaluated.

I hope I have been helpful and this answers your query. Please remember to assign a feedback rating so JA will compensate me for my time. You are free to ask follow-up questions thereafter at no charge although any bonuses would be appreciated. Please allow up to 24 hours for a follow-up response if I am signed off.

If, for some reason, you are not satisfied with the answer, I would appreciate knowing why so that I can try to clear up any misunderstanding that may have taken place and still earn a positive rating from you. Finally, you may request me in the future by beginning the question with "THIS IS FOR Dr. Muneeb Ali".

Thank you for using Just Answer.

Expert:  Dr Basu replied 11 months ago.

Hi there,

This is Dr Basu, experienced Internal Medicine Specialist.

I am here to address your concerns and provide great service.

These symptoms are likely due to the blood flow problem.

You may have blockages in the blood vessels, or there is blood clot in your vein.

Please see your doctor soon and ask for doppler ultrasound of the arm blood vessels.

Best wishes,

It was my pleasure to help you today.

If I have answered all your questions, Please rate my response Excellent (click on the 5th star).

Please bookmark my profile for asking further questions!

This is the link to my profile:

http://www.justanswer.com/medical/expert-mysticdoc/

Expert:  Dr. Muneeb Ali replied 11 months ago.

Hi there,

Well from what you are describing here there can be a couple of conditions which can cause these symptoms.

Peripheral arterial disease - which is a disease in which there is occlusion of the arteries. this can occur due to depositiopn of cholesterol in the arteries. this can cause teh color change as well as pain alongwith swelling. This can be diagnosed with a simple doppler USG

Blood clot - This is a condition in which a blood clot would block blood flow and this is an emergency and needs immediate removal of the clot by surgery or by blood thinners.

raynauds phenomenon - this is a condition in which there is transient constriction of the blood vessles which leads to problems like the ones you have. usually this is set off by cold and other triggers.

Now i would suggest that you contact an urgent care center or ER immediately and get this evaluated.

I hope I have been helpful and this answers your query. Please remember to assign a feedback rating so JA will compensate me for my time. You are free to ask follow-up questions thereafter at no charge although any bonuses would be appreciated. Please allow up to 24 hours for a follow-up response if I am signed off.

If, for some reason, you are not satisfied with the answer, I would appreciate knowing why so that I can try to clear up any misunderstanding that may have taken place and still earn a positive rating from you. Finally, you may request me in the future by beginning the question with "THIS IS FOR Dr. Muneeb Ali".

Thank you for using Just Answer.